Alert archive / Texas / Red Flag Warnings in 2013
Red Flag Warning 31, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this red flag warning at May 15, 2013, 4:48 AM CDT. It took effect at May 15, 2013, 1:00 PM CDT. It was in force for 105 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 15, 2013, 4:48 AM CDT (09:48 UTC)
- In effect from
- May 15, 2013, 1:00 PM CDT
- Expired
- May 15, 2013, 2:45 PM CDT
- In force
- 105 min
- Issued by
- NWS Midland/Odessa, TX
The text
As transmitted, in the capitals the NWS used until 2016.
912 WWUS84 KMAF 150948 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 448 AM CDT WED MAY 15 2013 ...RED FLAG WARNING THIS AFTERNOON FOR THE GUADALUPE MOUNTAINS AND THE VAN HORN/HWY 54 CORRIDOR FOR MINIMUM RH OF 15 PERCENT OR LESS... 20FT WINDS OF 20 MPH OR GREATER... AND VERY HIGH FIRE DANGER... .A DRYLING PUSHING EAST TODAY WILL RESULT IN MINIMUM RH OF 15 PERCENT OR LESS ACROSS SOUTHEAST NEW MEXICO AND MOST OF WEST TEXAS. 20FT WINDS WILL MEET OR EXCEED 20 MPH OVER THE GUADALUPE MOUNTAINS AND THE DELAWARE MOUNTAINS OF CULBERSON COUNTY. THESE DRY AND WINDY CONDITIONS WILL COMBINE WITH VERY HIGH FIRE DANGER TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON INTO EARLY EVENING. NMZ114-TXZ057-258-152200- /O.NEW.KMAF.FW.W.0031.130515T1800Z-130516T0300Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ- VAN HORN AND HIGHWAY 54 CORRIDOR-GUADALUPE MOUNTAINS- 448 AM CDT WED MAY 15 2013 /348 AM MDT WED MAY 15 2013/ ...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 10 PM CDT /9 PM MDT/ THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE GUADALUPE MOUNTAINS AND VAN HORN/HWY 54 CORRIDOR... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 10 PM CDT /9 PM MDT/ THIS EVENING. * WIND...WEST 20 TO 30 MPH. * HUMIDITY...10 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES. && $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)
1 follow-up statement
470 WWUS84 KMAF 151945 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 245 PM CDT WED MAY 15 2013 ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR 20 FOOT WINDS OF 20 MPH OR MORE...HUMIDITY OF 15 PERCENT OR LESS...AND VERY HIGH FIRE DANGER FOR FOR THE GUADALUPE MOUNTAINS... .UNSEASONALBLY WARM TEMPERATURES AND INCREASINGLY WESTERLY FLOW MAY RESULT IN CRITICAL FIRE WEATHER CONDITIONS IN THE GUADALUPE MOUNTAINS THURSDAY. NMZ114-TXZ258-160745- /O.CAN.KMAF.FW.W.0031.000000T0000Z-130516T0300Z/ /O.NEW.KMAF.FW.A.0025.130516T1500Z-130517T0300Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS- 145 PM MDT WED MAY 15 2013 ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE GUADALUPE MOUNTAINS... ...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW HUMIDITY FOR TODAY FOR THE GUADALUPE MOUNTAINS... * WIND...WEST 15 TO 25 MPH. * HUMIDITY...5 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ TXZ057-152045- /O.CAN.KMAF.FW.W.0031.000000T0000Z-130516T0300Z/ VAN HORN AND HIGHWAY 54 CORRIDOR- 245 PM CDT WED MAY 15 2013 ...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW HUMIDITY FOR VAN HORN AND THE HIGHWAY 54 CORRIDOR... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELLED THE RED FLAG WARNING. EXTENSIVE CLOUD COVER WILL KEEP RELATIVE HUMIDITIES ABOVE CRITICAL FIRE WEATHER THRESHOLDS...AND 20 FOOT WINDS BELOW. $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at May 15, 4:37 AM CDT, 11 minutes earlier.
Area forecast discussion, May 15, 4:37 AM CDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
437 AM CDT WED MAY 15 2013
.DISCUSSION...
AFTER A FAIRLY STORMY EVENING LAST NIGHT ACROSS THE LOWER TRANS
PECOS AND EASTERN PERMIAN BASIN...CONDITIONS ARE EXPECTED TO DRY OUT
AND HEAT UP AS WE HEAD TOWARD THE END OF THE WEEK. SOME AREAS
BETWEEN FT STOCKTON AND BIG LAKE PICKED UP OVER 3 INCHES OF MUCH
NEEDED RAIN. STORMS WILL BE MORE ISOLATED THIS AFTERNOON...MAINLY
ACROSS EASTERN PORTIONS OF THE PERMIAN BASIN AND LOWER TRANS
PECOS...AS THE UPPER TROUGH CONTINUES TO PULL AWAY. TEMPERATURES
WILL BE NOTICEABLY WARMER TODAY WITH HIGHS IN THE 90'S TO NEAR 100
IN A FEW SPOTS. UPPER LEVEL RIDGING WILL SETTLE IN ACROSS THE AREA
LATE THIS WEEK HELPING BOOST TEMPERATURES TO THE HIGHEST LEVELS
WE'VE SEEN SO FAR THIS YEAR. 850 MB TEMPS NEAR 30C SHOULD TRANSLATE
TO HIGHS NEAR THE CENTURY MARK ACROSS MOST LOCATIONS...MINUS THE
HIGHER TERRAIN...THURSDAY AND FRIDAY. SUBSIDENCE AND A STRONG CAP
WILL KEEP THINGS QUIET IN THE PRECIP DEPARTMENT THROUGH THE END OF
THE WORK WEEK.
BY SATURDAY...THE UPPER RIDGE IS REPLACED BY A BROAD TROUGH
STRETCHING ACROSS THE CENTER PART OF THE U.S. BOTH THE ECMWF AND GFS
GENERATE STORMS ALONG THE DRYLINE SATURDAY EVENING AS THE TROUGH
GETS CLOSE ENOUGH TO PROVIDE UPPER LEVEL SUPPORT. WILL KEEP SLIGHT
CHANCE POPS GOING FOR EASTERN PORTIONS OF THE PERMIAN BASIN. WILL
HAVE TO MONITOR FOR THE POSSIBILITY OF A FEW SEVERE STORMS AS SHEAR
AND INSTABILITY INCREASES EAST OF THE DRYLINE. TEMPERATURES WILL
REMAIN WELL ABOVE SEASONAL VALUES UNTIL A COLD FRONT ARRIVES
SOMETIME TUESDAY.
FIRE WX...
A DRYLINE PUSHING EAST WILL RESULT IN MINIMUM RH BELOW 15 PERCENT
ACROSS MOST OF THE REGION THIS AFTERNOON. HOWEVER 20FT WINDS WILL
GENERALLY BE BELOW 20 MPH EXCEPT FOR THE GUADALUPE MOUNTAINS AND TO
A LESSER EXTENT THE DELAWARE MOUNTAINS OF CULBERSON COUNTY. THESE
DRY AND WINDY CONDITIONS WILL COMBINE WITH VERY HIGH FIRE DANGER TO
PRODUCE CRITICAL FIRE WX CONDITIONS ACROSS THE MOUNTAINS. WILL
ISSUE A RED FLAG WARNING FOR THESE LOCATIONS THIS AFTERNOON THROUGH
EARLY EVENING.
&&
.PRELIMINARY POINT TEMPS/POPS...
ANDREWS TX 94 65 99 64 / 10 10 0 0
BIG SPRING TX 94 64 99 64 / 20 20 0 10
CARLSBAD NM 95 61 100 61 / 10 10 0 0
DRYDEN TX 92 66 103 69 / 20 20 0 0
FORT STOCKTON TX 95 66 100 68 / 10 10 0 0
GUADALUPE PASS TX 87 65 91 65 / 10 10 0 0
HOBBS NM 92 61 97 60 / 10 10 0 0
MARFA TX 85 47 90 51 / 10 10 0 0
MIDLAND INTL AIRPORT TX 96 66 100 65 / 10 10 0 0
ODESSA TX 95 67 99 67 / 10 10 0 0
WINK TX 97 64 102 65 / 10 10 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR
THE FOLLOWING ZONES... GUADALUPE MOUNTAINS NP/LINCOLN
NF/LNZ.
TX...RED FLAG WARNING FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 10
PM CDT /9 PM MDT/ THIS EVENING FOR THE FOLLOWING ZONES...
GUADALUPE MOUNTAINS...VAN HORN AND HIGHWAY 54 CORRIDOR.
&&
72/29Hazardous weather outlook, May 14, 3:38 PM CDT, 13 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 338 PM CDT TUE MAY 14 2013 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-152045- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 338 PM CDT TUE MAY 14 2013 /238 PM MDT TUE MAY 14 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS...A FEW STRONG...ARE EXPECTED LATE THIS AFTERNOON THROUGH MID EVENING OVER MUCH OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO. THE LOWER TRANS PECOS AND SOUTHERN PERMIAN BASIN HAVE THE BEST CHANCES OF SEEING THUNDERSTORM ACTIVITY. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING NICKLE SIZED HAIL AND WIND GUSTS OVER 55 MPH. BRIEF HEAVY RAIN AND FREQUENT CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE. LOOK FOR THUNDERSTORM CHANCES TO DECREASE AFTER SUNSET. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED AFTERNOON THUNDERSTORMS ARE FORECAST FOR WEDNESDAY OVER THE EASTERN PERMIAN BASIN AND THE LOWER TRANS PECOS. BEYOND WEDNESDAY... THE CHANCES FOR WIDESPREAD HAZARDOUS WEATHER ARE LOW. .SPOTTER INFORMATION STATEMENT... THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 7:07 PM CDT | Special Weather Statement | MAF | Reagan | 38 min |
| May 15, 2:45 PM CDT | Fire Weather Watch | MAF | 14 hr |
Nearby
Red Flag Warnings in Texas, 2013Red Flag Warnings in New Mexico, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.